Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 332, NWS Jackson, MS

May 27, 2001Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2001, 1:32 PM CDT for Leflore County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2001, 1:32 PM CDT (18:32 UTC)
Expired
May 27, 2001, 2:15 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Leflore County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WUUS54 KJAN 271833 RRA
SVRJAN
MSC083-271915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CDT SUN MAY 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 215 PM CDT

* AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF SEVERE THUNDERSTORMS OVER SOUTHERN LEFLORE            
  COUNTY...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORMS WILL...
  BE MOVE NEAR SIDON AND GREENWOOD

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:10 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 27, 11:10 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT SUN MAY 27 2001

MADE QUICK UPDATE TO ZONES TO REMOVE "EARLY" WORDING AND LOWER POPS
IN CENTRAL ZONE GROUPS. AN ILL-DEFINED SURFACE WARM FRONT EXTENDING
FROM NE TX TO CNTRL MS CONTINUES TO DRIFT SLOWLY NORTH. BELIEVE THAT
A FEW OUTFLOW/DIFFERENTIAL HEATING BOUDARIES EXIST AS WELL. WITH THE
AIRMASS MOIST AND UNSTABLE (CAPES 1500 TO 3000 J/KG AND PRECIP WATER
~1.4) CONVECTION COULD FIRE ALONG ANY OF THESE BOUNDARIES AND HAVE
LEFT HIGH CHANCE POPS. THE SEVERE THREAT IS LOW FOR THIS AFTN...BUT
NOT LOW ENOUGH TO REMOVE MENTION OF SEVERE IN ZONES. NO OTHER
CHANGES PLANNED ATTM.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

43

In the hours before

Local storm report, May 27, 7:33 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
733 AM CDT SUN MAY 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0330 AM                              MS   0.75 INCH HAIL
05/27/01   SCOTT                          HAIL OCCURRED COAL
                                          BLUFF STATE PARK IN NRN
                                          SCOTT COUNTY REPORTED
                                          BY LEAKE COUNTY S.O.
                                          EMPLOYEE

0430 AM    NEWTON                    MS   0.75 INCH HAIL
05/27/01   NEWTON                         ALSO 1 TREE DOWN
                                          REPORTED BY NEWTON S.O.

0645 AM    BRANDON                   MS   0.75 INCH HAIL
05/27/01   RANKIN                         REPORTED BY RANKIN EOC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:42 PM CDTSevere Thunderstorm WarningJANForrest33 min
May 27, 3:47 AM CDTSevere Thunderstorm WarningJANLeake, Scott28 min
May 27, 4:18 AM CDTSevere Thunderstorm WarningJANScott27 min
May 27, 4:53 AM CDTSevere Thunderstorm WarningJANHinds, Madison37 min
May 27, 5:08 AM CDTSevere Thunderstorm WarningJANNewton37 min
May 27, 6:48 AM CDTSevere Thunderstorm WarningJANRankin27 min
May 27, 7:17 AM CDTSevere Thunderstorm WarningJANRankin13 min
May 27, 12:34 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington41 min
May 27, 12:53 PM CDTSevere Thunderstorm WarningJANLeflore37 min
May 27, 1:18 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes42 min
May 27, 1:58 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes47 min
May 27, 2:40 PM CDTSevere Thunderstorm WarningJANAttala40 min
May 27, 2:45 PM CDTSevere Thunderstorm WarningJANScott45 min
May 27, 3:01 PM CDTSevere Thunderstorm WarningJANGrenada29 min
May 27, 3:20 PM CDTSevere Thunderstorm WarningJANAttala40 min
May 27, 3:34 PM CDTSevere Thunderstorm WarningJANSimpson41 min
May 27, 3:40 PM CDTSevere Thunderstorm WarningJANLeake50 min
May 27, 3:49 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston41 min
May 27, 3:51 PM CDTSevere Thunderstorm WarningJANLowndes24 min
May 27, 4:00 PM CDTSevere Thunderstorm WarningJANRankin30 min
May 27, 4:20 PM CDTSevere Thunderstorm WarningJANBolivar40 min
May 27, 4:32 PM CDTSevere Thunderstorm WarningJANNeshoba43 min
May 27, 5:04 PM CDTSevere Thunderstorm WarningJANBolivar26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.